MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD
Catalog Number A3101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield composite series base unit, standard (a3101) was returned for evaluation: device history record (dhr) review- the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation showed that the complaint is confirmed from the evaluation.The handle tested low when put under pressure, the draw bar and viton ball are worn in the swivel adapter, and the left bracket has difficulty transitioning on the bar.Since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the findings of the service team and noted that the returned unit was in worn condition and the left bracket was stuck in place and difficult to move.No additional device deficiencies were noted.To resolve the issue, the draw bar, viton ball, and roll pin will be replaced.Root cause - the complaint is confirmed via inspection of the unit.The unit is four years old and has no service history.The handle tested low when put under pressure and the swivel adapter had worn parts.The left bracket also was difficult to move on the connecting tube.The probable root cause is routine use and wear and lack of maintenance.Based on the evaluation of the event, no further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that a patient suffered harm during shift in positioning, and that the mayfield composite series base unit, standard (a3101) needs to be tightened.The patient underwent "anterior dens screw and c3-c6 posterior spinal fusion procedure", and when the mayfield malfunctioned, it became misaligned with the patient's face which led to pressure points on the patient's eyeball.No surgical delay or medical intervention was reported.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h11.Adiditional information received: please provide details of the injury to the patient.--> the primary nurse did not provide details regarding the injury.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD
Common Device Name
COMPOSITE SERIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22554753
Report Number3004608878-2025-00142
Device Sequence Number9647525
Product Code FWZ
UDI-Device Identifier10381780268161
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA3101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite